MAUDE Adverse Event Report: CONVATEC INC CURE PRODUCTS; CATHETER, STRAIGHT

CONVATEC INC CURE PRODUCTS; CATHETER, STRAIGHT
Model Number F14NC
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Event or Problem Description
End user reports recurrent utis for last 3 months with use of f14nc catheters.She said "she really isn't sure why she has been getting so many utis all of a sudden these last 3 months.She has been using these catheters for many years during her 15 years cathing and didn't get utis prior with use of these.She caths 6 x a day following nerve damage to her bladder following a tumor that was removed from her spine.She said she did have kidney stones during these last 3 months she got surgically taken care of and she thought that was to blame for her utis as she knows stones will place her at risk for utis.She said she has to follow up with her urologist to follow up post surgically as she was recently x-rayed to ensure all stones gone.She said she hasn't had typical uti symptoms and denies all other uti symptoms with her only symptom is having a "draggy feeling" and just doesn't "feel well" so she calls her urologist and they have her do a urine sample and they have her treated with antibiotics based on urine results showing utis.She mentioned she has had amoxicillin, bactrim rounds during last 3 months she has had and she is currently taking a treatment round of bactrim since last thursday for her latest uti.She said she goes for urine testing after her antibiotic rounds and she said her urine looks like there is no uti per her urologist then 1 or 2 weeks goes by and she gets another one.She said this most recent uti she is being treated for was right after she went home from the hospital as she recently had shoulder surgery.She said she was tested prior to going into the hospital and she had no uti.When asked if they had placed a foley catheter in her for the surgery she said she didn't remember one.She thought "maybe the material has got something to do with it" clarified with her possible concern of the material's sterility.She confirmed with me they were all packaged with intact packaging prior to use.Nothing abnormal about these catheters.No pain or discomfort with use as well.She washes her hands prior to cathing, she makes sure catheter stays sterile prior to insertion and only holds the very end of it.She said she also wipes her urethra with an antibacterial wipe prior to insertion.She never has used lubricant with these catheters stating she "was never instructed to." end user was advised her we do advise to use lube with uncoated catheters.
 
Additional Manufacturer Narrative
Common device name: catheter, straight.Based on the available information, this event is deemed to be a serious injury.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: (b)(4).Manufacturing site: (b)(4).

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key15827623
Report Number1049092-2022-00417
Device Sequence Number6222989
Product Code EZD
UDI-Device Identifier00815947020246
UDI-Public00815947020246
Combination Product (Y/N)N
PMA/510(K) Number
K072539
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/01/2026
Device Model NumberF14NC
Device Lot Number210322-3
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2022
Initial Report FDA Received Date11/18/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexFemale